It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Sorry new to this board. I'm not sure if I need to start a new thread or not. I have been taking norco's for the past 2 years. Just recently, the ante has gone up. For the past two weeks I've been taking about 10-12 a day. I'm out. No chance of getting more for a long time. I also am concerned about my liver and will be going to the doctor soon.

I am not tapering. I only have five left and don't think it will matter anyway. If I have them, I will eat them. I am not going to a doctor. I didn't get them from a doctor. Plus no one knows I am taking them. No one in my family and not my husband. (thank you in advance for telling me to tell someone and/or go to a doctor but it's not an option.) I'm taking the last of them tonight and then no more. The problem is I'm really scared. The anxiety of withdrawals and not having anymore to take is already setting in. I've read somewhere that seizures are possible when you quit. Is this true? I have tears in my eyes as I write this because I'm so damn scared. I remember when I used to take 2 once a week. What happened?

Any words of wisdom? It's much appreciated.
Seizures are a possibility from benzo withdrawal ( Valium, Xanax, Klonopin, etc..) I have never heard that seizures being a risk in opiate withdrawal, and I am pretty well versed on that topic! so do not dwell on that. However, I will not sugarcoat it. Withdrawals from opiates are very unpleasant but they are manageable. If you go to the sticky topics, there is a thread with very good advice. The physical symptoms with subside in about 4 days, but you really must tend to the psychological symptoms or you will be right back to where you are. You need a plan to stay sober and heal your soul in addition to your body. I do understand the anxiety of this and it does seem daunting, but you can get through it and it will subside.
Hello Ramalade

Welcome to the board. Many of us have been where you are. The story is old, perhaps, but for each of us begins with an intense fear of withdrawal.

Ramalade, Movingforward is so correct in writing that withdrawal, especially a cold turkey withdrawal, from an opiate is something that simply can not in any way be hidden from those close to us. Perhaps the physical aspects of diarehha, cold sweats and such can be attributed to a flu, but the anxiety and depression that will come as the brain and body works to restore itself are simply too much to hide. I am not trying to scare you, simply explaining the truth of what happens in the process of withdrawal.

The brain must relearn to produce the chemicals that keep us happy and normal on its own again. It is in no way a short term task. it takes time and during that time we are unbalanced emotionally. We need to learn techiques like breathing slowly and getting in as much physical activity as possible to help the anxiety and depression abate and help the brain to restore. While Xanax can help us through this, it is an [U]extremely[/U] addictive drug and the withdrawals from a benzo like that are horrendous.

Withdrawal from the opiate is only part of the process. Part two involves tremendous work in learning why we abused the drugs and how to cope with life without them. Drug abuse is just a crummy way of coping. It takes much aftercare via therapy, groups like NA, etc to help us learn and implement better, healthier ways to cope. If we do not follow through with aftercare, we fall again and again.

I want you to succeed. I want you to be able to enjoy your family and life to its fullest again. I have come off of oxycodone and then Xanax through long, slow tapers and lots of live 3-D help in the form of family, friends and doctors. There was no way I would have succeeded alone in this. I have been on this board a few years now and, in all honesty, those who succeed are those who are wise enough to seek all the help possible. I would gently suggest that you rethink your 'don't tell anyone' stance and try to understand that the battle is huge and we need as many warriors as possible to fight alongside of us.

Whatever you decide, I wish you well. Living in a drug haze sucks the life and spirit out of us. It is a big step to say, "Enough of this. I want my life back."

WIth hope always
reach
Well worded, Reachout. You hit it on the head. It is all but impossible to hide the symptoms. You're right about the Xanax, it can become a crutch, in Opiate WD's, benzos help with the jittery feelings and anxiety, but if not careful, taking too many is possible. All the more reason to have a "caretaker" if possible. The Wd's from Opiates usually don't kill anyone, but WD's from benzo cessation could. Maybe the Dr. could Rx some Wellbutrin or another SSRI for depression, I'm sure the Melatonin would be worth trying, Benadryl works for most, some can get hyper from it, but the main thing is dry mouth. Eating fruits and vegetables helps as well. Jackbeanstalk
Mmmmmm . . . I don't know. Wine IS safer than Xanax, but not sure if could effectively ease withdrawal symptoms.

I stopped drinking years ago after being diagnosed with Generalized Anxiety Disorder, the main reason being that alcohol does NOT mix with benzos, but in addition, my doctor told me that it can also increase anxiety. Alcohol can also cause dehydration, which can be bad if you're experiencing diarrhea from the opiate withdrawal. It's also not an effective sleep aid. While alcohol may help you get to sleep initially, it can lead to a disruptive sleep. I would think that Benadryl or Unisom would be a more effective sleep aid, but I'm no doctor, so that's just a guess.

Whatever you do, never drink wine while you have Xanax in your system. I have been sternly warned by every doctor I've ever seen about the dangers of mixing benzos and alcohol, so do be careful with that.
Thanks for the responses again. I was thinking more of sipping the wine in the to ease anxiety not to necessarily sleep. I'll try the Benadryl. Just bought some.





All times are GMT -7. The time now is 08:12 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!